July 2, 2010 at 10:32 am #38826katieloumattMember
I am so so sorry to hear of your darling Bob’s passing. I hope that you will feel able in time to come back on here for support and maybe to offer guidance to others when you are ready.
Thinking of you and your family at this painful time,
With love KatieJuly 2, 2010 at 7:44 am #38825
I am so very sorry indeed to hear of Bobs passing. Please accept my sincerest condolonces. You are right in that Bob should have got much more than his 49 years and had more time to live out his plans. I know at times like this there is nothing that anyone can say to ease the pain you are feeling, but please know that you and your family are in my close thoughts.
I totally understand why this is your last post here. But please know that we will always be here for you to offer support at any time.
GavinJuly 2, 2010 at 2:59 am #38824linda-zSpectator
My prayers and thoughts are with you in your grief. Please feel free to come back here for support if you should need it. And know that you will receive it, either from the members here or Dr. Giles. We all know what this cancer can do to us and the families that are left behind. We are kindred spirits.
Linda Z.July 1, 2010 at 11:49 pm #38823
Gavin and friends…
With broken heart, I tell all of you of my Bobs passing on 22/6/10…
Finger wagging in my face.. he told me how I should go on. Jesus what a task, if only he knew! My beautiful, strong, handsome Serbian husband expected more than 49 years and had a complete set of plans in place.. but not to be. A love of life, second to none, he planned and planned and planned. I believe this will be my last posting on this wonderful website but if anyone out there needs any of the facts of this unforgiving disease , please do not hesitate to contact me on rosemccusker@yahoo,com . My prayers are with all who read thisJune 14, 2010 at 7:40 am #38822
Thanks for the update on Bob and I am very happy to hear you say that all is going well now with his syringe driver. I think that is one of the good things about the driver is that they can easily tweak the doseages and types of meds that go through it. I know in my dads case before he had his driver he was vomiting quite a lot and they thought that he wasn’t getting the benefits of his meds as he wasn’t able to keep them down long enough.
And I am also glad to hear that Bob enjoyed his visit and was able to keep talking for so long! There is nothing like a visit and spending time catching up with friends to lift someones spirits! And I hope that Bob’s brother can get his passport sorted out soon!
You are right that this is a great place to ramble on and on, so keep rambling on and on!!
Best wishes to you and Bob,
GavinJune 12, 2010 at 10:21 pm #38821
Hi guys, still awaiting visas from]Irish Consulate in Serbia, much of the delay being down to Bobs brother not having his passport in order (lazy little git!)
Hopefully all will be sorted early next week.
On the subject of syringe drivers.. all is now working well after a very shaky start and a bit of tweeking on the meds. Bob had a visit today from his Serbian colleages and managed to keep the chat going for over two hours. (and they say women can talk!) He was alert and well and is resting peacefully since early evening. Hand cramps were giving him grief but Quinnine Sulpher 300mg did the trick and he has had no problems since.
This is a great place to ramble on and on and on…….
Love to all who reads this
RoseJune 6, 2010 at 9:45 pm #38820
Yes you are doing the very best that you can for Bob, so please don’t ever think that you are not. No one has the perfect answer and plan as to what we should be doing in this situation, but you are doing everything possible that you can right now for Bob.
I so hope that Bobs dad and brother can fly in from Serbia this week and if they can, I know how much this will mean to everybody. And I am glad to hear that Bob had a good day today. Pain free and the nausea pretty much under control is indeed a very good day. And then to top that off with Bob giving orders as usual, excellent stuff!!! I know from my dads experiences that when he was giving me orders, do this, do that, bring me this then he was having a good day, especially when he was hungry and asking for food!
Yes I am in Scotland Rose, in Dundee on the east coast, which is about 50 miles or so north of Edinburgh. So really, I am not that far from you living north of Dublin. Neighbours indeed!
Please keep us posted as to what is happening and feel free to come back here as much as you want to.
GavinJune 6, 2010 at 7:48 pm #38819
Thank you Lainy, Jen, Janet, Gavin and Marion, for all your good wishes and helpful suggestions. Gavin, I read your posts on your dads last few weeks and found them very reassuring that, so far hopefully, I’m doing the best for Bob.
Bobs father and brother are travelling from Serbia in the next week or so depending on the Visas so keep your fingers X’d that all goes well there. His mother has deep vein thrombosis and isn’t allowed to fly.
Bob had a good day today, pain free, nausea pretty well under control, very alert and giving orders as usual! He had been out of bed for approx two hours today which is better than in recent times.
Gavin, I understand you are from Scotland.. we live in Rep of Ireland about 40km north of Dublin… so, I consider us neighbours!
I will keep you all posted and thanks again for your support.June 6, 2010 at 3:54 am #38818marionsModerator
Dearest Rose….Palliative care is considered to be ‘comfort care.” The fact that Bob’s medication is keeping him nausea free and without pain can be attributed to the wise decisions you have made.
This is a very special time for all. Don’t be frightened. Bob is well taken care of and support for you is a keystroke away. You might also want to reach out to another support group or, if possible, search out a counselor specializing in palliative care issues.
All my love is coming your way,
MarionJune 5, 2010 at 7:59 pm #38817
I am sorry to hear about your husband and what you both are going through right now. I went through this with my dad last December and you are right in that it is frightening. My dad had the same issues that your husband has right now and he also had the syringe driver as a means of administering his medication, both pain and anti nausea meds.
I agree with everything that Janet has said to you. The syringe driver was good for my dad as it meant that his medication was very easily controlled and administered. He was having a lot of trouble keeping his meds down due to the nausea, but this all changed when he started on the driver.
I posted quite a bit about my dads last weeks and days in the palliative care section of the website and here is a link that may be of some use to you.
If there is anything that I can do to help then please just ask. We know that this is a tough time for you right now and we are all here for you.
GavinJune 5, 2010 at 8:28 am #38816magicSpectator
Rose,it is very frightening and I think the really quick decline and the big weight loss is very overwhelming.The loss of voice is a strange thing too,and makes you understand I think the grave nature of things.Your husband is aproaching the end,Rose,there may be a few relapses and plateaus but this is a time to say everything you need to and the rest of the family.Take all the support offered including the support here.
You might find it easier to post on the palliative section because lots of us have been where you are now and we can help.Its great Bob has the syringe driver as medication is so effective given that way and can be easily adjusted.
JanetJune 5, 2010 at 6:50 am #38815jennifersMember
I can’t help either, but wanted you to know that you will be in my thoughts and prayers tonight… I’m so sorry for what you and your family are going through… a big hug to you.
JenJune 5, 2010 at 1:11 am #38814lainySpectator
Dearest Rose, we are so very sorry to hear about your husband. I cannot tell you what to expect I can only tell you that we are sending prayers your way.
I have a feeling if you had a talk with Palliative Care on what to expect they may be able to help. Everyone is so different. Please take care of yourself as well. I hope you have family around so that you do not have to go through this alone. Again prayers and some hugs coming your way.June 4, 2010 at 9:58 pm #3628
Today my husband bob had a syringe driver inserted for his morphine and anti sickness drugs. Palliative care team are visiting now every day. Bob had a drain inserted 6 weeks ago to drain ascites, approx 6 litres every seven days. His weight loss is astonishing, his energy very low, a very distinct weakness in his voice. Still eating a little bit. A lot of tears and depression and dissappointment.. and this coming from a man who was so strong and positive just a short while ago. Can anyone out there tell me what to expect next? I’m so frightened.
- The forum ‘Introductions!’ is closed to new topics and replies.